Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Never get answer !
May 24, 2008

Dear Dr.,

I dont know you didnt get my last question or just ignored. i am very worried help me.

I and 921 u/l HBV/DNA in february and all enzymes were normal, liver untrasound too was very normal. But in April it was found that AST in increased beyond limit 53 (upper limit is 47)but ALT was decreaed to 37 from 41 last time. Muscle enzymes were found very high as doctor is following my arthitis problem. For that i am talking medcicines. Do you think that it is bad sign, what do you suggest next. will only see doctor in july. Pls help me.

Response from Dr. McGovern

I am sorry if I did not answer your question before. I only answer questions in my spare time from my usual job. That is why you will see answers from me on weekends or early mornings or late at night..I also can't answer all the questions that come in from the internet. It is overwhelming. That is why I try to answer some questions as fully as possible so you can learn from my answers to other readers. I hope this will help you understand that I do not ignore any questions from any individual. I simply don't get a chance to read all the great questions that come through!

You appear to have a low level of HBV in your blood with a history of normal liver enzymes and a normal ultrasound. Now the liver enzymes are slightly abnormal in the setting of high muscles enzymes on a medication for arthritis. I would suspect that your liver tests may be elevated related to the medication and not necessarily your HBV infection. Sometimes liver tests can increase when muscle tests increase also.

I would suggest repeating your muscle enzymes and liver function tests. If these are all still elevated you will want to discuss the possibility of a drug-related effect with your doctor. I would also check you HBV DNA level as well to be certain nothing has changed in its stability.



Previous
hepc
Next
hepatitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement